Thunderstorm Wind, Tulsa
- When
- August 29, 1:25 PM CST
- Where
- Tulsa County, 3 mi N of Broken Arrow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.093, -95.780
Strong thunderstorm wind snapped large tree limbs.
Scattered thunderstorms developed across northeastern Oklahoma during the afternoon and early evening of the 29th. The atmosphere across the region became very unstable by the afternoon, promoting a few intense thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered thunderstorms developed across northeastern Oklahoma during the afternoon and early evening of the 29th. The atmosphere across the region became very unstable by the afternoon, promoting a few intense thunderstorms. The strongest storms that developed produced damaging outflow wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 29, 12:27 PM CST, 58 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 127 PM CDT Mon Aug 29 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This Afternoon and Tonight) Issued at 127 PM CDT Mon Aug 29 2022 Overachieving convection that has lingered from the morning hours continues to the west of Tulsa. Convection is advancing east with its outflow, given lack of flow aloft. None of the 12Z CAMs have modeled this well, and its taken till the 17Z run of the HRRR to finally start catching up. Basically a weakly capped and moderately unstable airmass in place over the region, and the 17Z HRRR gradually increases coverage across NE OK and NW AR thru this evening. An axis of 2+" PWATs are lying across NE OK into SE KS/SW MO where the bulk of the convection is currently. Current thinking is that one or more small clusters of storms will slide east and south across NE OK/NW AR thru evening with a damaging wind and locally heavy rainfall threat. Some indication in the 12Z CAMs that another round of convection developing near/along advancing cold front across KS will drop south into NE OK/NW AR late tonight as well. Lacy && .LONG TERM... (Tonight through Monday) Issued at 127 PM CDT Mon Aug 29 2022 A frontal boundary will advance south across the region Tuesday, in response to a strong shortwave trough sliding across the Midwest and Great Lakes. While the meteorological term for this boundary is a cold front technically, it will not feel "cold" behind this boundary. We will notice the much drier air, at least. Isolated to widely scattered storms are possible, mainly I-40 south. The much drier deep layer airmass behind the front will bring hot and tranquil weather from Tuesday evening thru the end of the week. Rain/storm chances will return by the latter part of the weekend, especially in the terrain, as moisture returns to the region from the southeast. Lacy && .AVIATION... (18Z TAFS) Issued at 1211 PM CDT Mon Aug 29 2022 Early in the period, convection will be focused primarily across parts of NE OK, with coverage remaining scattered through the afternoon. Will include VCTS and tempo groups KBVO. Will include VCTS for now at KTUL/KRVS sites through 00z. Elsewhere, Isolated convection will be possible across SE OK and NW AR, though coverage will likely remain too limited to include a TAF mention. Outside of TSRA, VFR elements will prevail. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 93 63 94 / 40 20 0 0 FSM 74 95 70 95 / 30 20 0 0 MLC 72 93 70 94 / 20 20 10 10 BVO 68 93 59 93 / 40 20 0 0 FYV 68 90 60 89 / 40 20 0 0 BYV 70 89 60 89 / 50 20 0 0 MKO 71 91 64 92 / 30 20 0 0 MIO 69 90 58 91 / 40 20 0 0 F10 70 93 63 93 / 30 20 0 0 HHW 72 90 72 93 / 10 30 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....30 AVIATION...23
Hazardous Weather Outlook National Weather Service Tulsa OK 1241 PM CDT Mon Aug 29 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1241 PM CDT Mon Aug 29 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Afternoon. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Afternoon. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Afternoon. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Afternoon. DISCUSSION... Scattered thunderstorms remain ongoing this afternoon across parts of northeast Oklahoma, with some additional development likely to the south and east as the afternoon progresses. The strongest storms his afternoon will be capable of producing damaging downburst winds and marginally severe hail. The greatest coverage of storms will likely be between Highway 412 and the Oklahoma Kansas border this afternoon. Slow storm motions will also result in locally heavy rainfall, which may lead to localized flooding issues. Hot and humid weather is expected again today, with afternoon heat index values between 100 and 105 degrees. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY through SATURDAY...No Hazards. SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will linger into Tuesday as a weak cold front sags south across the area. Afternoon heat index values of 100 to 105 degrees will again be possible Tuesday afternoon to the south of the frontal boundary. Low thunderstorm chances will return late next weekend as deep layer moisture increases. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
101 PM CDT Mon Aug 29 2022
OKZ054-059-064-291830-
Osage OK-Pawnee OK-Creek OK-
101 PM CDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of south central Osage,
northwestern Creek and southeastern Pawnee Counties through 130 PM
CDT...
At 100 PM CDT, Doppler radar indicated a line of strong
thunderstorms from near Quay to Skedee, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Mannford...
Oilton... Jennings...
Osage... Hallett...
Blackburn... Terlton...
Maramec... Skedee...
Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3645 9675 3639 9629 3604 9637 3604 9662
3616 9662 3616 9682 3624 9682 3625 9683
TIME...MOT...LOC 1800Z 249DEG 12KT 3619 9673
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
124 PM CDT Mon Aug 29 2022
OKZ054-291900-
Osage OK-
124 PM CDT Mon Aug 29 2022
...A cluster of strong thunderstorms will impact portions of
northeastern Osage County through 200 PM CDT...
At 124 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms near Pawhuska, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pawhuska... Barnsdall...
Wynona... Bigheart...
Osage Hills State Park... Pearsonia...
Okesa... Sunset Lake...
Pershing... Nelagoney...
Tallant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9653 3679 9654 3695 9621 3657 9606
TIME...MOT...LOC 1824Z 238DEG 10KT 3668 9637
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
134 PM CDT Mon Aug 29 2022
OKZ054-059-060-064-291900-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
134 PM CDT Mon Aug 29 2022
...A cluster of strong thunderstorms will impact portions of
southeastern Osage, northwestern Creek, southeastern Pawnee and west
central Tulsa Counties through 200 PM CDT...
At 133 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms from Terlton to Hominy, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Sand Springs... Hominy...
Cleveland... Mannford...
Oilton... Jennings...
Westport... Osage...
Hallett... Blackburn...
Terlton... Skedee...
Keystone State Park... Walnut Creek State Park...
Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3646 9672 3655 9618 3614 9607 3606 9662
3616 9662 3616 9665
TIME...MOT...LOC 1833Z 234DEG 9KT 3621 9648
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
147 PM CDT Mon Aug 29 2022
OKZ054-060-291915-
Tulsa OK-Osage OK-
147 PM CDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of northeastern Tulsa
County and far southeast Osage County through 215 PM CDT...
At 146 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Tulsa, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tulsa... Sand Springs...
Catoosa... Sperry...
Turley... Tulsa International Airport...
This includes Interstate 44 between mile markers 219 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3621 9581 3616 9581 3616 9579 3604 9595
3614 9609 3619 9615 3626 9606 3628 9602
3632 9598
TIME...MOT...LOC 1846Z 221DEG 9KT 3614 9598
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
201 PM CDT Mon Aug 29 2022
OKZ054-055-060-291930-
Tulsa OK-Osage OK-Washington OK-
201 PM CDT Mon Aug 29 2022
...A broken line of strong thunderstorms will impact portions of
eastern Osage, Washington and northeastern Tulsa Counties through
230 PM CDT...
At 200 PM CDT, Doppler radar indicated a broken line of strong
thunderstorms from Bigheart to Sperry, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Bartlesville... Pawhuska...
Skiatook... Collinsville...
Dewey... Barnsdall...
Sperry... Copan...
Ramona... Wynona...
Ochelata... Avant...
Vera... Bigheart...
Bartlesville Municipal Airport... Osage Hills State Park...
Walnut Creek State Park... Hulah...
Sunset Lake... Okesa...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3648 9581 3642 9581 3642 9580 3640 9579
3639 9581 3633 9581 3623 9632 3624 9635
3688 9641 3700 9597 3700 9593
TIME...MOT...LOC 1900Z 235DEG 11KT 3663 9609
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
215 PM CDT Mon Aug 29 2022
OKZ060-061-067-291945-
Tulsa OK-Rogers OK-Wagoner OK-
215 PM CDT Mon Aug 29 2022
...A cluster of strong thunderstorms will impact portions of
southwestern Rogers, northwestern Wagoner and eastern Tulsa Counties
through 245 PM CDT...
At 214 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms over Tulsa, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tulsa... Broken Arrow...
Owasso... Bixby...
Jenks... Catoosa...
Verdigris... Turley...
Tulsa International Airport...
This includes Interstate 44 between mile markers 217 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3619 9560 3596 9585 3607 9602 3607 9604
3609 9607 3616 9603 3616 9600 3621 9600
3638 9590
TIME...MOT...LOC 1914Z 220DEG 10KT 3616 9592
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe Tulsa radar (KINX), 21 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
3 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down a large tree, snapped large tree limbs, blew down power lines, and damaged a railroad crossing gate near Highway 66 and 6th Street. Some tree limbs fell onto a mobile home, damaging it.
Strong thunderstorm wind blew down a tree near the Highway 125 and Highway 59 intersection.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048485, 1048484, 1048486.